Alert archive / Louisiana / Flash Flood Warnings in 2014
Flash Flood Warning 22, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 18, 2014, 1:05 PM CDT for 5 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2014, 1:05 PM CDT (18:05 UTC)
- Expired
- Jul 18, 2014, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 143 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2083 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
062
WGUS54 KLCH 181805
FFWLCH
LAC045-055-099-101-113-182200-
/O.NEW.KLCH.FF.W.0022.140718T1805Z-140718T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
105 PM CDT FRI JUL 18 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...NEW IBERIA...JEANERETTE...AVERY
ISLAND...
LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...SCOTT...LAFAYETTE...CARENCRO...
ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...ST. MARTINVILLE...CATAHOULA...BREAUX
BRIDGE...
ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...BELLE RIVER...STEPHENSVILLE...
PATTERSON...MORGAN CITY...FRANKLIN...CYPREMORT POINT...BURNS
POINT...BERWICK...BAYOU VISTA...
VERMILION PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...FRESHWATER CITY...PECAN ISLAND...
KAPLAN...INTRACOASTAL CITY...FORKED ISLAND...ABBEVILLE...
* UNTIL 500 PM CDT
* AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
THAT 3 TO 6 INCHES OF RAINFALL HAS FALLEN ACROSS THIS
REGION...WITH HIGHER ESTIMATES OF 6 TO 8 INCHES FROM INTRACOASTAL
CITY TO NEW IBERIA...AND BETWEEN JEANERETTE AND FRANKLIN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESTHER...
SORREL...PATTERSON MEMORIAL AIRPORT...GLENCOE...ELLERSLIE...COTE
BLANCHE ISLAND...COTEAU...ACADIANA REGIONAL AIRPORT...LYDIA...
LOREAUVILLE...LAKE FAUSSE POINTE...JEFFERSON ISLAND...HENRY...
ERATH...DELCAMBRE...CHARENTON...BALDWIN AND AMELIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
COULEE MINE...VERMILION RIVER...COULEE COTEAU HOLMES...WEST COTE
BLANCHE BAY...COULEE LANTIER...UPPER GRAND RIVER...FRANCOIS COULEE...
COULEE PORTAGE...BAYOU DES GLAISES...ATCHAFALAYA RIVER...ILE DES
CANNES, COULEE...QUEUE DE TORTUE, BAYOU...GRAND MARAIS, BAYOU...
TECHE, BAYOU...COULEE GALLEQUE...VERMILION BAY...ALLIGATOR BAYOU...
HACKBERRY BAYOU...HALFWAY BAYOU...ATCHAFALAYA BAY...FOURLEAGUE BAY...
PIGEON BAYOU...NORTH PRONG OF BELLE ISLE BAYOU...GULF OF MEXICO...
NORTH BAYOU...GUEYDAN CANAL...BLUE, BAYOU...BEAR BAYOU...WEST OVER
BAYOU...LOWER ATCHAFALAYA RIVER...SHAFFER, BAYOU...GREENS BAYOU...
MYRTLE BAYOU...MUDDY BAYOU...LITTLE DOCTORS BAYOU...LOIN, BAYOU...
LITTLE BAYOU DES OURSES...INDIAN BAYOU...FUSILIER OF THE SWAMPS,
BAYOU...COULEE NICOLE GUIDRY...ANSELM COULEE...CYPRESS ISLAND
COULEE...CATAHOULA COULEE...MARTIN, BAYOU...JUNCTION, BAYOU...LOWER
GRAND RIVER...MANUEL, BAYOU...COWPEN LITTLE TENSAS...BAYOU LA ROSE...
CHENE, BAYOU...GAROTIER, BAYOU...JOHNSON, BAYOU...TWO MOUTH BAYOU...
LONG RIDE BARGE BAYOU...CHERAMI, BAYOU...CAMERON, BAYOU...PIQUE
BAYOU...BIG BAYOU JOE...MYSTIC CREW BAYOU...LITTLE BAYOU...BELLE ISLE
BAYOU...TOMS BAYOU...PRIEN, BAYOU...COULEE CROCHE AND COULEE DATIDER.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 2940 9150 2941 9147 2980 9186 2982 9184
2982 9197 2972 9213 2957 9170 2941 9185
2941 9186 2947 9183 2956 9251 2996 9251
3037 9207 3040 9169 3048 9175 2981 9109
2933 9135
$$
LANDRENEAU1 follow-up statement
035
WGUS74 KLCH 181955
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
255 PM CDT FRI JUL 18 2014
LAC045-055-099-101-113-182200-
/O.CON.KLCH.FF.W.0022.000000T0000Z-140718T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE LA-VERMILION LA-ST. MARY LA-IBERIA LA-ST. MARTIN LA-
255 PM CDT FRI JUL 18 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR ST.
MARTIN...IBERIA...ST. MARY...VERMILION AND LAFAYETTE PARISHES...
AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
THAT 3 TO 6 INCHES OF RAINFALL HAS FALLEN ACROSS THIS REGION...WITH
HIGHER ESTIMATES OF 6 TO 8 INCHES FROM INTRACOASTAL CITY TO NEW
IBERIA...AND BETWEEN JEANERETTE AND FRANKLIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WRIGHT...
RIDGE...LAKE PELBA...INDIAN BAYOU...ESTHER...COTEAU...ATCHAFALAYA
NATIONAL WILDLIFE REFUGE...ACADIANA REGIONAL AIRPORT...YOUNGSVILLE...
ST. MARTINVILLE...SCOTT...MEAUX...MAURICE...LOREAUVILLE...LAKE FAUSSE
POINTE...LAFAYETTE...KAPLAN...JEFFERSON ISLAND...HENRY...HENDERSON...
FORKED ISLAND...ERATH...DUSON...DELCAMBRE...CECILIA...CATAHOULA...
CARENCRO...CADE...BUTTE LA ROSE...BROUSSARD...BREAUX BRIDGE AND
ABBEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
COULEE MINE...VERMILION RIVER...COULEE COTEAU HOLMES...WEST COTE
BLANCHE BAY...COULEE LANTIER...UPPER GRAND RIVER...FRANCOIS COULEE...
COULEE PORTAGE...BAYOU DES GLAISES...ATCHAFALAYA RIVER...ILE DES
CANNES, COULEE...QUEUE DE TORTUE, BAYOU...GRAND MARAIS, BAYOU...
TECHE, BAYOU...COULEE GALLEQUE...VERMILION BAY...HACKBERRY BAYOU...
HALFWAY BAYOU...ATCHAFALAYA BAY...FOURLEAGUE BAY...PIGEON BAYOU...
NORTH PRONG OF BELLE ISLE BAYOU...GULF OF MEXICO...NORTH BAYOU...
GUEYDAN CANAL...BLUE, BAYOU...BEAR BAYOU...WEST OVER BAYOU...LOWER
ATCHAFALAYA RIVER...SHAFFER, BAYOU...GREENS BAYOU...MYRTLE BAYOU...
MUDDY BAYOU...LITTLE DOCTORS BAYOU...LOIN, BAYOU...LITTLE BAYOU DES
OURSES...INDIAN BAYOU...FUSILIER OF THE SWAMPS, BAYOU...COULEE NICOLE
GUIDRY...ANSELM COULEE...CYPRESS ISLAND COULEE...CATAHOULA COULEE...
MARTIN, BAYOU...JUNCTION, BAYOU...MANUEL, BAYOU...COWPEN LITTLE
TENSAS...BAYOU LA ROSE...CHENE, BAYOU...GAROTIER, BAYOU...TWO MOUTH
BAYOU...LONG RIDE BARGE BAYOU...CAMERON, BAYOU...PIQUE BAYOU...BIG
BAYOU JOE...MYSTIC CREW BAYOU...LITTLE BAYOU...BELLE ISLE BAYOU...
TOMS BAYOU...PRIEN, BAYOU...COULEE CROCHE...JOHNSON, BAYOU AND COULEE
DATIDER.
MOST OF THE STRONGER THUNDERSTORMS HAVE ENDED AND MOVED OFFSHORE.
HOWEVER...SCATTERED SHOWERS ACROSS SOUTHERN LOUISIANA CONTINUES TO
MOVE EAST AND MAY DEPOSIT AN ADDITIONAL ONE HALF TO ONE INCH OF
RAINFALL IN THE WARNED AREA.
&&
LAT...LON 2940 9150 2941 9147 2980 9186 2982 9184
2982 9197 2972 9213 2957 9170 2941 9185
2941 9186 2947 9183 2956 9251 2996 9251
3037 9207 3040 9169 3048 9175 2981 9109
2933 9135
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 7:01 AM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jul 18, 7:01 AM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
701 AM CDT FRI JUL 18 2014
.DISCUSSION...
18/12Z TAF ISSUANCE.
&&
.AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS ACRS THE AREA THIS MORNING
WILL SLOWLY MOVE EAST TODAY. CHANCES WILL BE HIGHEST THIS
MORNING...GRADUALLY DIMINISHING FM NW TO SE THIS AFTN AS A SFC FRONT
AND UPPER TROF PROGRESS EAST ACRS THE AREA. CARRIED PREVAILING
SHRA AT ALL SITES THROUGH EARLY AFTN...WITH TEMPO GROUPS EARLY
THIS MORNING FOR GUSTY WINDS...THUNDER...HEAVY RAINFALL AND
VISBY/CIGS LOWERING TO IFR DURING PERIODS OF STRONGER STORMS.
OUTSIDE OF THE HEAVIER PRECIP...CIGS SHOULD BE VFR WITH VISBYS
HOVERING AROUND THE MVFR/VFR THRESHOLD. KEPT PROB30 GROUPS FOR
LATE THIS AFTN AND EVENING...WITH VC THEREAFTER AS ISOLTD TO SCT
SHOWERS ARE EXPECTED TO LINGER OVERNIGHT. SLY WINDS WILL BECOME
SWLY AS THE SFC FRONT MOVES INTO THE AREA. WINDS WILL BECOME VRBL
LATE THIS AFTN AND EVENING WITH THE BOUNDARY STALLING AS IT
APPROACHES THE I-10 CORRIDOR. 24
&&
.PREV DISCUSSION... /ISSUED 335 AM CDT FRI JUL 18 2014/
..HEAVY RAIN THREAT ESPECIALLY THIS MORNING...
DISCUSSION...
AN UPPER LEVEL DISTURBANCE IS MOVING EAST OUT OF THE SOUTHERN
PLAINS. INCREASING SOUTHERLY WINDS AHEAD OF THIS SYSTEM IS
BRINGING IN COPIOUS AMOUNTS OF GULF MOISTURE. THE PRECIPITABLE
WATER VALUE ON THE 18/00Z UPPER AIR SOUNDING FROM KLCH WAS AT 2.25
INCHES OR ABOUT 125 PERCENT OF NORMAL...WITH MEAN RH OVER 80 PERCENT. SINCE
THEN...LATEST GPS-MET DATA...SHOWS PRECIPITABLE WATERS VALUES
ACROSS THE FORECAST AREA BETWEEN 2.4 AND 2.5 INCHES...WHICH IS NOW
TWICE THE STANDARD DEVIATION...DEFINITELY NEEDED FOR A HEAVY
RAINFALL EVENT. LIFT PROVIDED BY THE UPPER LEVEL DISTURBANCE AND
DIFLUENT FLOW ALOFT...IS TAPPING INTO THE MOISTURE...PROVIDING
NUMEROUS SHOWERS AND THUNDERSTORMS. MOST OF THE STORMS ARE
PRODUCING RAINFALL RATES BETWEEN 1 AND 2 INCHES PER HOUR...AND SO
FAR AS OF 3:30 AM...THE KLCH ASOS HAS RECORDED 2.65 INCHES OF
RAINFALL SINCE MIDNIGHT...WITH AROUND 2.25 INCHES IN THE LAST 1 1/2
HOURS.
UPPER LEVEL DISTURBANCE WILL CONTINUE TO GRADUALLY MOVE EAST
ACROSS THE FORECAST AREA TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS
WILL BE THE RESULT...WITH THE BEST COVERAGE AND HEAVIEST RAINFALL
DURING THE MORNING HOURS...WHERE LIFT AND UPPER LEVEL DIVERGENCE
WILL BE AT ITS GREATEST. AGAIN...PROGS KEEP PWAT VALUES OVER 2.25
INCHES WITH MEAN RH OVER 80 PERCENT DURING THE DAY.
THEREFORE...HEAVY RAINFALL WILL BE LIKELY WITH ADDITIONAL RAINFALL
TOTALS AREA WIDE BETWEEN 1 1/2 AND 3 INCHES...WITH LOCALIZED
HIGHER AMOUNTS. INHERITED A FLASH FLOOD WATCH...AND WILL KEEP THAT
GOING THROUGH THE AFTERNOON. THE HEAVY RAINFALL MAY ALSO DRAG DOWN
SOME OF THE STRONGER WINDS IN THE MID LEVELS...SO SOME ISOLATED
WET MICRO BURSTS...WITH GUSTS OVER 40 MPH WILL BE POSSIBLE. ONE
STORM EARLIER PRODUCED A WIND GUST AT THE AWOS AT CAMERON TO 49 MPH.
THE DISTURBANCE WILL MOVE OFF TO THE EAST ON SATURDAY...ALTHOUGH
TROF FROM THIS SYSTEM WILL LINGER OVER THE FORECAST AREA...SO A
DECENT CHANCE OF RAIN WILL CONTINUE...AS GOOD MOISTURE COMBINED
WITH DAYTIME HEATING...SHOULD BE ENOUGH THE GET CONVECTION GOING.
UPPER LEVEL RIDGE OVER THE SOUTHWEST U.S. WILL TRY TO BUILD TO THE
EAST EARLIER NEXT WEEK. HOWEVER...LOOKS LIKE THERE WILL BE ENOUGH
OF A WEAKNESS ALOFT...ALONG WITH GOOD MOISTURE...TO KEEP A DAILY
CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS IN THE FORECAST.
RUA
MARINE...
LOW LEVEL JET ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE MOVING
OUT OF THE SOUTHERN PLAINS...IS HELPING TO PRODUCE MODERATE
SOUTHERLY WINDS OVER THE COASTAL WATERS. THE RESULT WILL BE
EXERCISE CAUTION HEADLINED IN THE MARINE ZONES FOR THE MORNING
HOURS. GRADIENT WILL RELAX SOME BY AFTERNOON WITH WINDS DECREASING
A LITTLE. THE DISTURBANCE WILL ALSO PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. SOME OF THE STORMS
WILL PRODUCE WIND GUSTS OVER 34 KNOTS...ESPECIALLY DURING THE
MORNING HOURS WHEN LOW LEVEL JET WILL BE AT ITS STRONGEST.
THE DISTURBANCE WILL MOVE OFF TO THE EAST BY SUNDAY...DECREASING
RAIN CHANCES TO THE TYPICAL ISOLATED TO SCATTERED CATEGORY. LIGHT
TO MODERATE SOUTHERLY WINDS WILL BE FOUND...AS WEAK HIGH PRESSURE
OVER THE NORTHEAST GULF WILL RIDGE WEST INTO THE COASTAL WATERS.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 83 74 88 74 / 90 50 50 20
KBPT 84 75 88 76 / 90 50 50 30
KAEX 82 72 88 73 / 90 50 50 20
KLFT 84 75 87 76 / 90 60 60 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ACADIA-ALLEN-
AVOYELLES-BEAUREGARD-CALCASIEU-EAST CAMERON-EVANGELINE-
IBERIA-JEFFERSON DAVIS-LAFAYETTE-LOWER ST. MARTIN-RAPIDES-
ST. LANDRY-ST. MARY-UPPER ST. MARTIN-VERMILION-VERNON-WEST
CAMERON.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR HARDIN-JEFFERSON-
NORTHERN JASPER-NORTHERN NEWTON-ORANGE-SOUTHERN JASPER-
SOUTHERN NEWTON-TYLER.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL NOON CDT TODAY FOR COASTAL
WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA OUT 20 NM-WATERS FROM INTRACOASTAL CITY TO CAMERON
LA FROM 20 TO 60 NM-WATERS FROM CAMERON LA TO HIGH ISLAND
TX FROM 20 TO 60 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&
PUBLIC/MARINE...07
AVIATION...24Hazardous weather outlook, Jul 18, 4:56 AM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 456 AM CDT FRI JUL 18 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 191130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 456 AM CDT FRI JUL 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH ABUNDANT GULF MOISTURE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. DUE TO THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE...HEAVY RAINFALL WILL BE POSSIBLE. RAINFALL RATES WITH THE STORMS WILL RANGE BETWEEN 1 AND 2 INCHES...WITH AREAL RAINFALL AMOUNTS AVERAGING BETWEEN 2 AND 3 INCHES...WITH LOCALLY HIGHER AMOUNTS. WHERE THE LOCALLY HIGHER AMOUNTS OCCUR...FLOODING OF STREETS AND LOW LYING POOR DRAINAGE AREAS WILL BE POSSIBLE. ALSO...BRIEF WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DECENT MOISTURE ALONG WITH THE UPPER LEVEL DISTURBANCE WILL LINGER ON SATURDAY WITH ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. SOME ISOLATED HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. A DAILY CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR RAINFALL AMOUNTS AND POSSIBLE REPORTS OF FLOODING. GMZ430-432-435-450-452-455-470-472-475-191130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 456 AM CDT FRI JUL 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SOME OF THE STORMS WILL PRODUCE WIND GUSTS OVER 30 KNOTS...FREQUENT CLOUD TO WATER LIGHTNING...AND HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1 NM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LIGHT TO MODERATE ONSHORE FLOW IS EXPECTED. A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR THE STORMS...ALONG WITH OCCASIONAL CLOUD TO WATER LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Local storm report, Jul 18, 11:55 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1155 AM CDT FRI JUL 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM MARINE TSTM WIND 13 S RUTHERFORD BEACH 29.59N 93.15W
07/18/2014 E40 MPH GMZ452 LA PUBLIC
REPORT FROM PLATFORM IN WEST CAMERON BLOCK 71.
&&
MOGGEDLocal storm report, Jul 18, 12:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1211 PM CDT FRI JUL 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM MARINE TSTM WIND 20 SSW FRESHWATER CITY 29.29N 92.45W
07/18/2014 E45 MPH GMZ452 LA PUBLIC
REPORT FROM PLATFORM IN VERMILION BLOCK 78.
&&
MOGGEDSpecial weather statement, Jul 18, 12:14 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1214 PM CDT FRI JUL 18 2014
LAZ052-074-181815-
VERMILION LA-EAST CAMERON LA-
1214 PM CDT FRI JUL 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION AND CAMERON PARISHES
UNTIL 115 PM CDT...
AT 1211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
WEST OF FORKED ISLAND TO 13 MILES SOUTHWEST OF FORKED ISLAND TO 18
MILES SOUTHWEST OF FORKED ISLAND...MOVING EAST AT 25 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...FORKED ISLAND...ESTHER...INTRACOASTAL CITY...ABBEVILLE AND
HENRY.
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2964 9258 2987 9258 2999 9209 2985 9200
2973 9211 2972 9213 2969 9215Local storm report, Jul 18, 12:19 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1219 PM CDT FRI JUL 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM MARINE TSTM WIND 11 WSW FRESHWATER CITY 29.48N 92.47W
07/18/2014 M100 MPH GMZ452 LA PUBLIC
REPORT FROM JACK-UP RIG IN VERMILION BLOCK 24.
&&
MOGGEDLocal storm report, Jul 18, 12:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1246 PM CDT FRI JUL 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM MARINE TSTM WIND 38 S BURNS POINT 29.03N 91.53W
07/18/2014 M60 MPH GMZ455 LA PUBLIC
REPORT FROM PLATFORM IN EUGENE ISLAND BLOCK 107.
&&
MOGGEDSpecial weather statement, Jul 18, 1:02 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
102 PM CDT FRI JUL 18 2014
LAZ052>054-181900-
VERMILION LA-IBERIA LA-ST. MARY LA-
102 PM CDT FRI JUL 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION...ST. MARY AND IBERIA
PARISHES UNTIL 200 PM CDT...
AT 1259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF AVERY ISLAND TO AVERY ISLAND TO 6 MILES SOUTHWEST OF
AVERY ISLAND...MOVING EAST AT 35 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
AVERY ISLAND...ACADIANA REGIONAL AIRPORT...NEW IBERIA...LYDIA...
LOREAUVILLE AND JEANERETTE.
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2990 9152 2981 9204 2986 9204 3001 9207
3006 9185 3005 9182 3007 9180 3010 9166
3006 9161 3003 9160 3004 9150 3002 9145The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:46 PM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 24 hr |
| Jul 17, 10:25 PM CDT | Special Weather Statement | LCH | Saint Martin | 65 min |
| Jul 18, 12:20 AM CDT | Special Weather Statement | LCH | Calcasieu | 40 min |
| Jul 18, 12:22 AM CDT | Special Marine Warning | LCH | 23 min | |
| Jul 18, 2:11 AM CDT | Special Weather Statement | LCH | Calcasieu | 49 min |
| Jul 18, 2:29 AM CDT | Special Marine Warning | LCH | 61 min | |
| Jul 18, 2:46 AM CDT | Areal Flood Advisory | LCH | Calcasieu, Cameron | 119 min |
| Jul 18, 3:08 AM CDT | Special Weather Statement | LCH | Cameron | 52 min |
| Jul 18, 3:21 AM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 3 hr |
| Jul 18, 3:35 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 40 min |
| Jul 18, 4:06 AM CDT | Special Weather Statement | LCH | Acadia | 39 min |
| Jul 18, 4:28 AM CDT | Special Weather Statement | LCH | Vermilion | 47 min |
| Jul 18, 4:46 AM CDT | Special Marine Warning | LCH | 44 min | |
| Jul 18, 4:58 AM CDT | Special Weather Statement | LCH | Vermilion | 32 min |
| Jul 18, 5:55 AM CDT | Areal Flood Advisory | LCH | Acadia, Cameron, Lafayette, Vermilion | 2 hr |
| Jul 18, 6:26 AM CDT | Special Weather Statement | LCH | Saint Landry | 34 min |
| Jul 18, 6:41 AM CDT | Areal Flood Advisory | LCH | Beauregard, Calcasieu | 3 hr |
| Jul 18, 7:53 AM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron | 112 min |
| Jul 18, 8:20 AM CDT | Special Weather Statement | LCH | Calcasieu, Cameron, Jefferson Davis | 85 min |
| Jul 18, 8:26 AM CDT | Special Marine Warning | LCH | 2 hr | |
| Jul 18, 8:36 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 4 days |
| Jul 18, 8:36 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 7 days |
| Jul 18, 8:38 AM CDT | Small Craft Advisory | LCH | 3 hr | |
| Jul 18, 9:03 AM CDT | Flash Flood Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 4 hr |
| Jul 18, 9:44 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Cameron | 4 hr |
| Jul 18, 9:54 AM CDT | River Flood Warning | LCH | Calcasieu | 7 days |
| Jul 18, 9:54 AM CDT | River Flood Warning | LCH | Calcasieu | 63 hr |
| Jul 18, 10:16 AM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 4 hr |
| Jul 18, 10:49 AM CDT | Special Marine Warning | LCH | 116 min | |
| Jul 18, 12:14 PM CDT | Special Weather Statement | LCH | Vermilion | 61 min |
| Jul 18, 12:30 PM CDT | Special Marine Warning | LCH | 2 hr | |
| Jul 18, 12:31 PM CDT | Special Marine Warning | LCH | 59 min | |
| Jul 18, 1:02 PM CDT | Special Weather Statement | LCH | Saint Martin | 58 min |
| Jul 18, 1:29 PM CDT | Special Marine Warning | LCH | 91 min | |
| Jul 18, 2:15 PM CDT | Special Marine Warning | LCH | 2 hr | |
| Jul 18, 3:37 PM CDT | Special Marine Warning | LCH | 113 min |
Nearby
Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.